# SDR CA090928014

- Difficulty date: September 21, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Diamon DA20-A1
- Aircraft time: 5,277 hours
- System (JASC): 2720 · Rudder Control System
- Part: Control Cable
- Part number: SF12579
- Condition: Worn
- Location: Rudder
- Part time: 5,310 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) FWD 4 RUDDER CABLES ARE ROUTED FROM RUDDER PEDAL ASSYS TO RUDDER BELLCRANK (AFT OF THE MAIN SPAR) THROUGH NYLON GUIDE TUBES THAT PASS UNDER THE SPAR THROUGH A TUNNEL ENCLOSURE. IT WAS NOTED THAT THE CABLES WERE SOMEWHAT WORN AT EACH EXIT END OF THE GUIDE TUBES. AFTER REMOVAL OF THE CABLE (THE CABLES ARE BUILT IN PLACE AND MUST HAVE THE END CUT OFF TO REMOVE), IT WAS NOTED THAT THE WEAR WAS CONSIDERABLY WORSE IN THE GUIDE TUBES THAN INITALLY THOUGHT. 3 OUT OF 4 CABLES HAD BROKEN STRANDS AS WELL AS NUMEROUS SPOTS WHERE CABLE WEAR CAUSED "BLENDING" OF THE CABLE STRANDS. AFT RUDDER CABLES (2) ARE ROUTED FROM THE RUDDER BELCRANK TO THE RUDDER HORN IN A STRAIGHT LINE DOWN THE TAIL CONE. 2 LARGE (APROX 1 1/4" ID) FAIRLEADS AND ONE RUB STRIP (LH CABLE) KEEP THE CABLES FROM SLAPPING THE TAIL CONE STRUCTURE. THESE FAIRLEADS AND RUB STRIP ARE NOT ACCESSABLE UNLESS THE FUEL TANK IS REMOVED. EVEN THEN BECAUSE OF RESTRICTED ACCESS AND BEING UPSIDE DOWN (THE INSPECTOR), IT IS EXTREMELY DIFFICULT TO ASERTAIN THE CONDITION OF THE CABLE PASSING THROUGH/BY THE FAIRLEADS. SOME WEAR WAS NOTED AND UPON REMOVAL AND SIGNIFICANT BLENDING HAD OCCURRED. AIRCRAFT TOTAL TIME WAS 5454 HRS. IT IS UNKNOWN IF THE CABLES HAD BEEN PREVIOUSLY REPLACED. (TC# 20090928014)
